| Model Number |
8307H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a vascular procedure on (b)(6) 2021 and suture was used.During the operation, during the second pass two sutures broke in the vicinity of the needle thread connection in an unusual way.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint number: (b)(4).Additional information was requested, and the following was obtained: request: what do you mean by "two sutures broke in the vicinity of the needle thread connection" did the suture and needle got separated? please confirm.Answer: yes, i confirm.Request: what was the exact issue? please clarify answer: the suture and needle separated on the second pass in the patient's tissue during surgery.Request: did the patient suffer from any consequence due to the delayed? if yes please provide more details answer: no.Request: could you please confirm if the 34 pieces returned are just samples? or did this 34 pieces present some issue? please clarify answer: two units of sutures on a box of 36 pieces presented the problem mentioned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent related to: 2210968-2022-00332.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: request: what do you mean by "two sutures broke in the vicinity of the needle thread connection" did the suture and needle got separated? please confirm.Answer: yes, i confirm.Request: what was the exact issue? please clarify answer: the suture and needle separated on the second pass in the patient's tissue during surgery.Request: did the patient suffer from any consequence due to the delayed? if yes please provide more details answer: no.Request: could you please confirm if the 34 pieces returned are just samples? or did this 34 pieces present some issue? please clarify answer: two units of sutures on a box of 36 pieces presented the problem mentioned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent related to: 2210968-2022-00332.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/7/2022 h6 component code: g07002 no device problem found additional information: d4, d9, h3, h4, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: seventeen packets of product code 8307 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force results were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.